Topic: Low Blood Count again

Has anyone else received 6 units of blood in 2 months?  My mom needs another transfusion because her H/H is low again.  If so, have you received blood transfusion and chemotherapy all in one day??? (in addition: IV decadron, aloxi)
I'm wondering if it is too much for one day?

Anna

Re: Low Blood Count again

Hi,
Six units of blood seems a lot;are they all packed cells ? or included albumin? What is the H/H lab results.
even so,i do not see any problem of taking everything on one visit.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Low Blood Count again

I know obviously chemo can drop your counts, but is she bleeding from anywhere? I would make sure her coags are ok, pt/ptt inr and plts.
Also, you may want to get her iron levels/ferritin drawn.  Sometimes chemo can also cause an iron deficiency anemia and she may need to get iron.
Red cell transfusions don't last forever, so I guess it's possible she gets a bump from the transfusion and then goes right back down with more chemo.

I would not worry about getting the blood with the chemo on the same day.  the only thing I would be concerned about is the amount of fluid it is.  Sometimes they give lasix if they think they are giving too much fluid.

Take care,

Susie

Re: Low Blood Count again

Thanks for your responses.  She did have GI bleed caused by the pressure build up in the stomach due to the portal vein thrombus. She is on coumadin. They scoped her a month ago and lasered the bleeders.  She may still have some bleeders.
It seems like she is having so much issues. But, she's staying strong.

Anna

Re: Low Blood Count again

Hi,
make sure the dose of coumadin is adjusted by the doctor or the pharmacist if still have GI bleed. Coumadin should either be discontinued or need to decreasing the dose when pt is still bleeding.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.